Alert archive / Minnesota / Frost Advisories in 2023
Frost Advisory 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Oct 8, 2023, 2:21 PM CDT for 9 counties in Wisconsin; 15 counties in Minnesota. It took effect at Oct 9, 2023, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2023, 2:21 PM CDT (19:21 UTC)
- In effect from
- Oct 9, 2023, 1:00 AM CDT
- Expired
- Oct 9, 2023, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Twin Cities, MN
All 24 counties
Anoka County, MN, Benton County, MN, Chisago County, MN, Dakota County, MN, Freeborn County, MN, Goodhue County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Rice County, MN, Sherburne County, MN, Steele County, MN, Todd County, MN, Washington County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 63 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797 WWUS73 KMPX 081921 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 221 PM CDT Sun Oct 8 2023 MNZ042>045-050>053-061-063-070-077-078-085-WIZ014>016-023>028- 090330- /O.NEW.KMPX.FR.Y.0002.231009T0600Z-231009T1400Z/ Todd-Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Anoka-Washington-Dakota-Rice-Goodhue-Steele-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Long Prairie, Little Falls, Princeton, Mora, Sauk Rapids, Elk River, Cambridge, Center City, Blaine, Stillwater, Hastings, Faribault, Red Wing, Owatonna, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 221 PM CDT Sun Oct 8 2023 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, south central and southeast Minnesota and northwest and west central Wisconsin. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
415 WWUS73 KMPX 081926 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 226 PM CDT Sun Oct 8 2023 MNZ093-091400- /O.EXA.KMPX.FR.Y.0002.231009T0600Z-231009T1400Z/ Freeborn- Including the city of Albert Lea 226 PM CDT Sun Oct 8 2023 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Freeborn County. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MNZ042>045-050>053-061-063-070-077-078-085-WIZ014>016-023>028- 091400- /O.CON.KMPX.FR.Y.0002.231009T0600Z-231009T1400Z/ Todd-Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Anoka-Washington-Dakota-Rice-Goodhue-Steele-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Long Prairie, Little Falls, Princeton, Mora, Sauk Rapids, Elk River, Cambridge, Center City, Blaine, Stillwater, Hastings, Faribault, Red Wing, Owatonna, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 226 PM CDT Sun Oct 8 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, south central and southeast Minnesota and northwest and west central Wisconsin. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
203 WWUS73 KMPX 090352 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1052 PM CDT Sun Oct 8 2023 MNZ042>045-050>053-061-063-070-077-078-085-093-WIZ014>016-023>028- 091400- /O.CON.KMPX.FR.Y.0002.231009T0600Z-231009T1400Z/ Todd-Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Anoka-Washington-Dakota-Rice-Goodhue-Steele-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Long Prairie, Little Falls, Princeton, Mora, Sauk Rapids, Elk River, Cambridge, Center City, Blaine, Stillwater, Hastings, Faribault, Red Wing, Owatonna, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1052 PM CDT Sun Oct 8 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, south central and southeast Minnesota and northwest and west central Wisconsin. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ jrb
615 WWUS73 KMPX 091402 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 902 AM CDT Mon Oct 9 2023 MNZ042>045-050>053-061-063-070-077-078-085-093-WIZ014>016-023>028- 091515- /O.EXP.KMPX.FR.Y.0002.000000T0000Z-231009T1400Z/ Todd-Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Anoka-Washington-Dakota-Rice-Goodhue-Steele-Freeborn-Polk-Barron- Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- Including the cities of Long Prairie, Little Falls, Princeton, Mora, Sauk Rapids, Elk River, Cambridge, Center City, Blaine, Stillwater, Hastings, Faribault, Red Wing, Owatonna, Albert Lea, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 902 AM CDT Mon Oct 9 2023 ...FROST ADVISORY HAS EXPIRED... Temperatures will continue to warm out of the 30s through the rest of this morning. Therefore, the Frost Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Oct 8, 2:20 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 8, 2:20 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 220 PM CDT Sun Oct 8 2023 .DISCUSSION...(Today through Saturday) Issued at 220 PM CDT Sun Oct 8 2023 KEY MESSAGES: - Well-below normal temperatures will continue through most of this week. - Monday night looks to be the coldest across the area, with the best combination of light winds and clear skies to produce freezing temperatures. - Next chance for precipitation will come Thursday through Friday. The main concern in the short term is the potential for frost across the north and east tonight, and the potential for widespread sub- freezing temperatures Monday night. Will issue a Frost Advisory tonight for most locations north of I-94/east, as well as locations east of I-35 south of the metro area. Cloud cover could hang on enough across the eastern portion of the area to limit overnight frost, but there is enough potential and uncertainty to include that area in the advisory. Lows Monday night could bring the frost/freeze season to an end for much of the area, particularly across the west and central where sub- freezing temperatures look most likely. Otherwise, cool and dry northwest flow will persist into midweek as the eastern upper low and western ridge remain in place. Shortwave energy will eventually undercut the western ridge by midweek, leading to the development of a decent surface low that will track from the central Plains into the lower Great Lakes in the Thursday to Saturday time frame. Strong forcing is advertised ahead of this feature, along with good moisture return, so expect to see a large shield of moderate rainfall north and east of the surface low track. The guidance is in good agreement on this overall evolution of things, but as one might expect differences remain on the timing, location, and strength of the shortwave trough and associated surface low as they move through the region. For now we'll have chance to likely PoPs from late Wednesday night into Saturday, but as things get closer and the guidance comes into better agreement we should see higher PoPs over a smaller area and for a shorter duration of time. It's just a bit early to say where things will be maximized (over our area or to the south/southeast appear most likely), but widespread rainfall of over an inch looks likely for a good portion of the region. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 124 PM CDT Sun Oct 8 2023 VFR conditions through the period with winds shifting from northeasterly to northwesterly late this afternoon & evening. Mid- level clouds will increase this evening, with clearing expected by tomorrow morning. Wind speeds will generally be between 5-10 kts through tonight, but increase to 10-15 kts along with gusts of 20-25 kts by the end of the period. KMSP...No additional concerns. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...WFO MPX AVIATION...ETA
Hazardous weather outlook, Oct 8, 10:47 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1047 AM CDT Sun Oct 8 2023 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091600- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1047 AM CDT Sun Oct 8 2023 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost will be possible Monday through Wednesday mornings. The coldest morning will be Tuesday where widespread below freezing temperatures are possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Frost Advisories in Minnesota, 2023Frost Advisories in Wisconsin, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.